Alert archive / Virginia / Tornado Warnings in 2005
Tornado Warning 9, NWS Wakefield, VA
NWS Wakefield, VA issued this tornado warning at Jul 7, 2005, 9:54 PM EDT for Chesterfield County, Virginia. It was in force for 54 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2005, 9:54 PM EDT (01:54 UTC)
- Expired
- Jul 7, 2005, 10:48 PM EDT
- In force
- 54 min
- Issued by
- NWS Wakefield, VA
- Area
- Counties, with a storm outline in the text
County Chesterfield County, VA
The radar
The Norfolk radar (KAKQ), 79 km from the middle of the area, began a volume at 01:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 10:30 PM EDT | TORNADO | Winterpock, VA | NUMEROUS TREES LEVELLED...TWISTED OFF NEAR BASE. DAMAGE PATH ONE HALF MILE LONG...200 YARDS WIDE. |
| Jul 7, 10:30 PM EDT | TORNADO | Winterpock, VA | NUMEROUS TREES LEVELLED...TWISTED OFF NEAR BASE. DAMAGE PATH ONE HALF MILE LONG...200 YARDS WIDE. DAMAGE MAINLY BEHIND RESIDENCE...5000 BLOCK OF WINTERPOCK ROAD. TORNADO RATED HIGH END F1...110 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 7, 9:40 PM EDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 1.9 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 583 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 236 m²/s²
- 0-3 km storm-relative helicity
- 524 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS51 KAKQ 080156 TORAKQ VAC041-080245- /O.NEW.KAKQ.TO.W.0009.050708T0154Z-050708T0245Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE WAKEFIELD VA 954 PM EDT THU JUL 7 2005 THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A * TORNADO WARNING FOR... CHESTERFIELD COUNTY IN CENTRAL VIRGINIA * UNTIL 1045 PM EDT * AT 953 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR SKINQUARTER...OR ABOUT 6 MILES NORTH OF MANNBORO...MOVING NORTHEAST AT 20 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... SKINQUARTER AND WINTERPOCK BY 1005 PM EDT... MOSELEY BY 1010 PM EDT... MIDLOTHIAN BY 1030 PM EDT... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. PLEASE SEND YOUR REPORTS OF HAIL AND/OR WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED...BY CALLING NOAAS NATIONAL WEATHER SERVICE TOLL FREE AT...1...800...7 3 7...8 6 2 4. A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EDT FRIDAY MORNING FOR SOUTHEAST MARYLAND AND NORTHEAST NORTH CAROLINA AND EASTERN VIRGINIA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING FOR NORTHEAST NORTH CAROLINA AND SOUTHEASTERN VIRGINIA. LAT...LON 3738 7787 3728 7773 3744 7752 3754 7767 $$ NS
2 follow-up statements
000 WWUS51 KAKQ 080229 SVSAKQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 1029 PM EDT THU JUL 7 2005 VAC041-080245- /O.CON.KAKQ.TO.W.0009.000000T0000Z-050708T0245Z/ CHESTERFIELD VA- 1029 PM EDT THU JUL 7 2005 ...A TORNADO WARNING CONTINUES UNTIL 1045 PM EDT FOR CHESTERFIELD COUNTY... AT 1025 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A POSSIBLE TORNADO...LOCATED NEAR WINTERPOCK...OR ABOUT NEAR MOSELEY...MOVING NORTHEAST AT 20 MPH. THE TORNADO WILL BE NEAR... MIDLOTHIAN BY 1045 PM EDT THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EDT FRIDAY MORNING FOR SOUTHEAST MARYLAND AND NORTHEAST NORTH CAROLINA AND EASTERN VIRGINIA. LAT...LON 3738 7787 3728 7773 3744 7752 3754 7767 $$ NS
000 WWUS51 KAKQ 080248 SVSAKQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 1047 PM EDT THU JUL 7 2005 VAC041-080257- /O.EXP.KAKQ.TO.W.0009.000000T0000Z-050708T0245Z/ CHESTERFIELD VA- 1045 PM EDT THU JUL 7 2005 ...THE TORNADO WARNING FOR CHESTERFIELD COUNTY EXPIRES AT 1045 PM EDT... AT 1045...RADAR SHOWED A STRONG THUNDERSTORM NEAR CHESTERFIELD...MOVING NORTHEAST AT 25 MPH. THIS STORM THAT PROMPTED THE TORNADO WARNING HAS WEAKENED...SO THE TORNADO WARNING IS BEING ALLOWED TO EXPIRE. NO REPORTS OF DAMAGE HAVE BEEN RECEIVED AT THIS TIME. A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EDT FRIDAY MORNING FOR SOUTHEAST MARYLAND AND NORTHEAST NORTH CAROLINA AND EASTERN VIRGINIA. LAT...LON 3738 7787 3728 7773 3744 7752 3754 7767 $$ NS
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Jul 7, 8:30 PM EDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jul 7, 8:30 PM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 830 PM EDT THU JUL 7 2005 QUICK UPDATE TO REFRESH WORDING AND GRIDS. PCPN NOW WDSPRD ACROSS WRN TWO THIRDS OF FA AND CONTG TO MOVE E. CNTR OF LOW NOW JUST NW OF INT AND MOVG NE. BNDRYS TO THE E IS TRIGGER FOR CONVECTION THIS EVE AND XPCT MORE STORMS TO DVLP NXT FEW HRS ACROSS SERN AREAS AS MORE ATLNTC MSTR BECOMES ENTRAINED INTO CIRCULATION. TORNADO WATCH CONTS UNTIL 10 PM. FCSTID = 44 .SHORT TERM TO BE GOVERNED BY MOVMT OF WHAT IS LEFT OF CINDY. SYSTM PROGGED A BIT QUICKER TO MOVE NE...SO XPCT TOTAL QPFS 1-2 INCHES FROM I95 ON E...2-3 WITH LCLLY UP TO 4 INCHES W OF I95. SVR THREAT CONTS OVR SRN HALF OF FA THIS EVE AS DIFFERENTIAL HTNG BNDRY AS WELL AS ACTUAL WRM FRNT SLOWLY LIFTS N. WILL HAVE TO WATCH COMPLEX OF STORMS CRNTLY ACROSS NW NC...AS THEY LIFT NE ACROSS VA/NC LINE ARND 6 PM. CNTR OF CRCLTN MOVES NE ALONG I81 CORRIDOR TONITE. STDYST PCPN FALLS W OF FA WITH NRMS SHWRS/TSRA ACROSS AKQ FA. SYSTM LIFTS NE DRNG FRI. XPCT SUBSIDENCE BEHIND SYSTM TO ALLOW FOR SOME DRYING FRI AFTRN ACROSS WRN HALF OF FA. FRNTL BNDRY LINGERS ALONG CSTL AREAS AS ANTHR WK S/W MOVES NE ACROSS NE FRI NITE. HIGH PRESSURE BUILDS INTO RGN FROM GT LAKES RGN THIS WEEKEND AS FRNTL BNDRY BECOMES STNDRY ACROSS THE CAROLINAS. && .LONG TERM...ATTENTION TURNS TO DENNIS. HPC TAKES SYSTM FROM LANDFALL ALONG THE GULF COAST LATE SUNDAY INTO THE NATIONS MID SCTN (MISSOURI) BY TUE. WRN XTNSN OF BERMUDA HIGH BLDS W... BUT WILL KEEP CHC DIURNAL POPS IN AS AIRMASS CONTS TRPLCL IN NATURE. && .AVIATION...MVFR TO IFR CNDTNS IN SHWRS & TSRA. && .MARINE...NO SHORT TERM FLAGS. WILL CONT TO HIGHLIGHT SCA FOR FRI AFTRN FOR CHES BAY N OF WINDMILL PT. .AKQ WATCHES/WARNINGS/ADVISORIES... MD...FLOOD WATCH FOR MDZ021 FROM MIDNIGHT FRIDAY TO NOON FRIDAY. NC...TORNADO WATCH UNTIL 10 PM. VA...FLOOD WATCH FOR VAZ048-049-060>071 FROM 8 PM THURSDAY TO 8 AM FRIDAY. ...FLOOD WATCH FOR VAZ072>076 FROM MIDNIGHT FRIDAY TO NOON FRIDAY. TORNADO WATCH UNTIL 10 PM...GENERALLY FROM I64 ON S. MARINE...SMALL CRAFT ADVISORY FOR ANZ630 FROM 3 AM FRIDAY TO 9 AM FRIDAY. && SHORT TERM...44 LONG TERM...44 AVIATION...07
Hazardous weather outlook, Jul 7, 5:52 AM EDT, 16 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 552 AM EDT THU JUL 7 2005 VAZ048-049-060>071-081000- FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER- CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN- CHESTERFIELD-HENRICO- 552 AM EDT THU JUL 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...AND NORTH CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT... A FLOOD WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH FRIDAY MORNING... AS THE REMNANTS OF TROPICAL DEPRESSION CINDY TRACK ACROSS THE REGION. BETWEEN 2 AND 5 INCHES OF RAINFALL ARE POSSIBLE...ALONG WITH LOCALLY HIGHER AMOUNTS. PLEASE REFER TO THE LATEST FLOOD WATCH...OR WBCFFAAKQ...FOR FURTHER DETAILS. SEVERE WEATHER WILL ALSO BE POSSIBLE LATE THIS AFTERNOON AND EVENING. REMNANTS OF TROPICAL CYCLONES...EVEN AS THEY WEAKEN...ARE CAPABLE OF PRODUCING WEAK...SHORT LIVED TORNADOES. WIND GUSTS TO AROUND 60 MPH WILL ALSO BE POSSIBLE UNDERNEATH THE STRONGEST THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THE EXPECTED HEAVY RAIN ALONG THE EASTERN SLOPES OF THE APPALACHIANS MAY CAUSE WATER LEVELS TO APPROACH OR EVEN EXCEED FLOOD STAGE BY SATURDAY EVENING IN AREAS ALONG THE JAMES AND APPOMATTOX RIVERS. ADDITIONAL RIVER FLOODING WILL ALSO BE POSSIBLE ALONG THE NOTTOWAY AND MEHERRIN RIVERS BY EARLY NEXT WEEK...AGAIN DEPENDING ON HOW MUCH RAIN FALLS LATER TODAY AND TONIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND THROUGH TONIGHT. MDZ021-VAZ072>076-081000- DORCHESTER-KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND- RICHMOND- 552 AM EDT THU JUL 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL VIRGINIA AND SOUTHEAST MARYLAND. .DAY ONE...TODAY AND TONIGHT... A FLOOD WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING...AS THE REMNANTS OF TROPICAL DEPRESSION CINDY TRACK ACROSS THE REGION. BETWEEN 2 AND 4 INCHES OF RAINFALL ARE POSSIBLE...ALONG WITH LOCALLY HIGHER AMOUNTS. PLEASE REFER TO THE LATEST FLOOD WATCH...OR WBCFFAAKQ...FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT AND INTO FRIDAY MORNING. NCZ012-013-030-VAZ079>082-087>089-092-081000- NORTHAMPTON NC-HERTFORD-BERTIE-BRUNSWICK-DINWIDDIE-PRINCE GEORGE- CHARLES CITY-GREENSVILLE-SUSSEX-SURRY-SOUTHAMPTON- 552 AM EDT THU JUL 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST VIRGINIA...NORTHEAST NORTH CAROLINA...EAST CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT... SEVERE WEATHER IS POSSIBLE LATE THIS AFTERNOON AND EVENING...AS WHAT REMAINS OF TROPICAL DEPRESSION CINDY TRACK THROUGH THE AREA. REMNANTS OF TROPICAL CYCLONES...EVEN AS THEY WEAKEN...ARE CAPABLE OF PRODUCING WEAK...SHORT LIVED TORNADOES. WIND GUSTS TO AROUND 60 MPH WILL ALSO BE POSSIBLE UNDERNEATH THE STRONGEST THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THE EXPECTED HEAVY RAIN ALONG THE EASTERN SLOPES OF THE APPALACHIANS MAY CAUSE WATER LEVELS TO APPROACH OR EVEN EXCEED FLOOD STAGE BY LATE THIS WEEKEND OR EARLY NEXT WEEK ALONG THE NOTTOWAY AND MEHERRIN RIVERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED LATER THIS AFTERNOON AND EVENING. MDZ025-VAZ099-100-081000- MARYLAND BEACHES-ACCOMACK-NORTHAMPTON VA- 552 AM EDT THU JUL 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST VIRGINIA AND SOUTHEAST MARYLAND. .DAY ONE...TODAY AND TONIGHT... THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ON BEACHES ALONG THE LOWER MARYLAND AND VIRGINIA EASTERN SHORE. PLEASE REFER TO WBCSRFAKQ FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ANZ630>633-650-652-654-656-658-670-MDZ022>024-NCZ014>017-031-032- 102-VAZ077-078-083>086-090-091-093>098-081000- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- CURRITUCK SOUND- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT 20 NM- WATERS FROM FENWICK ISLAND DE TO CURRITUCK BEACH LIGHT NC FROM 20 TO 40 NM-WICOMICO-SOMERSET-INLAND WORCESTER-GATES-PASQUOTANK- CAMDEN-INLAND CURRITUCK-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK- NORTHUMBERLAND-LANCASTER-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS- JAMES CITY-YORK-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON- NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH- 552 AM EDT THU JUL 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST VIRGINIA...SOUTHEAST MARYLAND...NORTHEAST NORTH CAROLINA...AN AND EAST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT... SEVERE WEATHER IS POSSIBLE LATE THIS AFTERNOON AND THROUGH TONIGHT... AS WHAT REMAINS OF TROPICAL DEPRESSION CINDY TRACK THROUGH THE AREA. REMNANTS OF TROPICAL CYCLONES...EVEN AS THEY WEAKEN...ARE CAPABLE OF PRODUCING WEAK...SHORT LIVED TORNADOES. WIND GUSTS TO AROUND 60 MPH WILL ALSO BE POSSIBLE UNDERNEATH THE STRONGEST THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON THROUGH TONIGHT. HURLEY
In the hours before
Special weather statement, Jul 7, 5:27 PM EDT, 4 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 527 PM EDT THU JUL 7 2005 VAZ068>070-079>081-087-088-072330- AMELIA-POWHATAN-CHESTERFIELD-BRUNSWICK-DINWIDDIE-PRINCE GEORGE- GREENSVILLE-SUSSEX- INCLUDING THE CITIES OF...COLONIAL HEIGHTS...LAWRENCEVILLE... PETERSBURG...HOPEWELL...EMPORIA...WAKEFIELD 527 PM EDT THU JUL 7 2005 ...A STRONG CLUSTER OF THUNDERSTORMS WILL BE MOVING INTO THE I-95 CORRIDOR...INCLUDING CHESTERFIELD...THE TRI CITIES AND EMPORIA EARLY THIS EVENING... AT 520 PM...RADAR SHOWED A CLUSTER OF STRONG THUNDERSTORMS FROM AROUND DANVILLE TO BURLINGTON NORTH CAROLINA...MOVING NORTHEAST AT 25 TO 30 MPH. THIS CLUSTER OF THUNDERSTORMS HAS HAD A HISTORY OF DAMAGING WINDS...AND WILL REACH LAWRENCEVILLE TO MCKENNEY...AMELIA...POWHATAN...AND WESTERN CHESTERFIELD AROUND 7 PM. THE STORMS WILL REACH CHESTER...THE TRI CITIES...TO EMPORIA AROUND 8 PM. THE STORMS CONTINUE TO STRENGTHEN...AND HAVE THE CAPABILITY OF PRODUCING SEVERE WEATHER...INCLUDING POSSIBLE ISOLATED TORNADOES AS THEY MOVE THROUGH THE REGION EARLY THIS EVENING. ALL THUNDERSTORMS CAN CONTAIN VERY HEAVY RAIN...GUSTY WINDS TO 40 MPH...SMALL HAIL AND FREQUENT LIGHTNING. PONDING OF WATER ON ROADWAYS AND STANDING WATER IN LOW LYING AREAS IS POSSIBLE. A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA UNTIL 10 PM...SO ALL INTERESTS ARE ADVISED TO STAY TUNED FOR LATER STATEMENTS AND POSSIBLE WARNINGS. NS
Local storm report, Jul 7, 5:55 PM EDT, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
555 PM EDT THU JUL 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL BOYDTON 36.67N 78.39W
07/07/2005 0.75 INCH MECKLENBURG VA LAW ENFORCEMENT
0505 PM HAIL CLARKSVILLE 36.62N 78.57W
07/07/2005 0.75 INCH MECKLENBURG VA LAW ENFORCEMENT
&&
RCURRYSpecial weather statement, Jul 7, 7:18 PM EDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 718 PM EDT THU JUL 7 2005 VAZ060-061-066>070-080-080200- PRINCE EDWARD-CUMBERLAND-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN- CHESTERFIELD-DINWIDDIE- INCLUDING THE CITIES OF...FARMVILLE...CREWE...COLONIAL HEIGHTS 718 PM EDT THU JUL 7 2005 ...THUNDERSTORMS WITH VERY HEAVY RAIN WILL AFFECT THE PIEDMONT TO I-95 THROUGH THIS EVENING... AT 715 PM...RADAR SHOWED A CLUSTER OF THUNDERSTORMS FROM SOUTH BOSTON...TO LAWRENCEVILLE...AND DINWIDDIE TO WEST OF FARMVILLE. THE STORMS WERE MOVING NORTHEAST AT 20 MPH...AND WILL AFFECT AREAS FROM FARMVILLE...AMELIA AND LUNENBURG TO CHESTERFIELD...TRI CITIES...DINWIDDIE AND NOTTOWAY...THROUGH 10 PM. THUNDERSTORMS WILL CONTAIN VERY HEAVY RAIN WITH REDUCED VISIBILITIES...GUSTY WINDS TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL. PONDING OF WATER ON ROADWAYS IS LIKELY...ESPECIALLY IN URBAN AREAS. STANDING WATER IN LOW LYING AREAS IS ALSO POSSIBLE...AS RAINFALL TOTALS COULD BE 2 TO 4 INCHES LOCALLY. IF YOU DO NOT KNOW HOW DEEP THE WATER ON THE ROAD IS...TURN AROUND AND FIND AN ALTERNATE ROUTE. NS
Local storm report, Jul 7, 7:38 PM EDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
738 PM EDT THU JUL 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL LAWRENCEVILLE 36.76N 77.85W
07/07/2005 0.75 INCH BRUNSWICK VA TRAINED SPOTTER
40 MPH WINDS DOWNTOWN
&&
RCURRYLocal storm report, Jul 7, 7:48 PM EDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
748 PM EDT THU JUL 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 PM HAIL LAWRENCEVILLE 36.76N 77.85W
07/07/2005 1.00 INCH BRUNSWICK VA TRAINED SPOTTER
&&
RCURRYLocal storm report, Jul 7, 8:26 PM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
826 PM EDT THU JUL 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0801 PM HAIL 6 NE CARSON 37.10N 77.33W
07/07/2005 1.00 INCH PRINCE GEORGE VA TRAINED SPOTTER
LOCATION WEIGH STATION ON I-95
&&
RCURRYThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 8:52 PM EDT | Flash Flood Warning | AKQ | City of Petersburg | 113 min |
| Jul 7, 9:03 PM EDT | Tornado Warning | AKQ | Nottoway | 27 min |
| Jul 7, 9:33 PM EDT | Tornado Warning | AKQ | Amelia | 42 min |
| Jul 7, 11:16 PM EDT | Severe Thunderstorm Warning | AKQ | Henrico | 29 min |
| Jul 8, 12:59 AM EDT | Tornado Warning | AKQ | Henrico | 41 min |
| Jul 8, 1:44 AM EDT | Tornado Warning | AKQ | Greensville | 16 min |
| Jul 8, 1:58 AM EDT | Tornado Warning | AKQ | Southampton | 47 min |
| Jul 8, 2:25 AM EDT | Special Marine Warning | AKQ | 95 min | |
| Jul 8, 3:40 AM EDT | Special Marine Warning | AKQ | 65 min | |
| Jul 8, 4:46 AM EDT | Special Marine Warning | AKQ | 59 min | |
| Jul 8, 6:23 AM EDT | Special Marine Warning | AKQ | 37 min |
Nearby
Tornado Warnings in Virginia, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.